Ask a doctor

The swelling, does it ever go down after injections to the smile area?

i had treatment done in smile area 1.0 cc and immediately had swelling more on one side than other side but looks so bad i don't know how it moved up my face area since it was injected in my smile lines, does this swelling ever go down and if so how long does it take

Doctor Answers (5)

Swelling after Facial Injections

+1
Restylane and Juvederm are great facial fillers.  Local swelling and bruising are potential side effects.  Generally swelling will go down in less than two weeks.  If the swelling does not go away then perhaps too much product was injected.  For the best results please consult a board certified dermatologist with a great deal of experience with facial fillers.


New York Dermatologist
5.0 out of 5 stars 33 reviews

Swelling is common and temporary after filler treatments

+1
Sandy,

Sorry to hear about your uneven swelling.  I understand why you feel concerned, but it is not uncommon for swelling to last up to 2 weeks.  If you feel that the filler product has migrated slightly from the original injection area or did not settle in evenly, then please revisit with your physician to have this assessed.

Good luck.

Daniel Levy, MD
Bellevue Dermatologic Surgeon
5.0 out of 5 stars 32 reviews

The swelling, does it ever go down after injections to the smile area?

+1
Swelling is fairly common following injections of fillers. I would wait at least 2 weeks to allow the swelling to subside. If you are unhappy at that point, consider visiting your injector. 

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 100 reviews

You might also like...

Uneven Restylane Injections

+1
Swelling is rarely symmetrical.  Many factors can influence the outcome of injections such as amount injected and bruising.  It can take up to 2 weeks for this swelling to resolve.  If after a length of time you feel there is asymmetry, the filler can be broken down with hyaluronidase. 

Richard Parfitt, MD
Madison Facial Plastic Surgeon
4.5 out of 5 stars 17 reviews

Swelling from injections into smile lines

+1
Swelling is the most common side effect from fillers and really should be expected every time. Often swelling is uneven or asymmetrical. Let it resolve with some time - up to 10 days even - and then assess your results.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.